IV Steroids...round one

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sandy C.
Regular Member


Date Joined Feb 2006
Total Posts : 129
   Posted 11/11/2006 11:58 PM (GMT -6)   
ok- today started out as a good day! I felt better then I have for along time... But that can be misleading when I wake up so I am going through with the the IV steroids. Home Health RN came out today and I got my first dose. However, my phone went south and I needed a new one. Silly me, I went SHOPPING! (From a wheelchair though... the ones at the door of stores).
 
You know when your feeling good and you just want to do more? BAD IDEA! I hate reminding myself of that =/, but I did... Anyways, I started sweating, heart pounding, feeling dizzy,  seeing spots, six hours after the infusion was complete. Called my sister, who is THE head nurse (house supervisor) in the runnings of a level one trauma center and she said it was because the high dose steroids can cause the fight or flight response and I need to drink more water ( I drink a TON of water, but right now it tastes very bitter because of the meds). At least I know I am ok, it is just hard to focus with the headache I am getting. Steroids are what they give people when they have an allergic reaction to a medication too, so there you go.
 
The didn't happen last time, but then I didn't go shopping last time either =O. Two more days left, of this IV stuff ( 3 days total ), and I am refusing the prednisone taper because the side effects WAY out weight the benifit in my opinion.
 
My eye sight is blurry, I am sweating, shaking and have a pounding headache at the moment, so i hope I make some sense here lol. I know I over did it today and that when I am done with the steroids it will be worth it because I will feel better. Just need to take it slow... ewww Being 25 and going slow is not what I planned on, but here I am, and I am learning and relearning everyday =(
 
 
 
Sandy C.
Diagnosed with Multiple Sclerosis September 2003 currently taking Aricept 10mg PO QD, Welbutrin XL 300mg PO QD, and Provigil 200mg PO BID.


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 11/12/2006 12:37 AM (GMT -6)   
Hey Sandy

I'm sorry! Shopping is every girls fun day, but u'rs ended up stinky. Yes, i know that feeling...and that wonderful energy that goes with it, but u'll need that energy to get well with. Take some time to get thru this med round and maybe a few days after to let u'r body adjust to all the med that'll be in it..and then treat u'rself! I hope u'r gonna feel better tomorrow, but if not, take heart. As u said, this is all well worth it. Rest and let u'r body get better for now. I'm here in u'r corner and i know u'll be much better very soon!

rhonda

Sandy C.
Regular Member


Date Joined Feb 2006
Total Posts : 129
   Posted 11/12/2006 1:59 AM (GMT -6)   
Thank You Rhonda for your support! I am starting to feel better already =) Just took 50mg of Benadryl to help with the sleep thing (Steriods can cause insomnia and this is the latest I have been up in awhil considering I woke up at 6am PST). Thank you again...OH YEAH there is plenty of shopping that can be done online!!! LOL My husband says I need to sleep now =)

Thanks again
Sandy C.
Diagnosed with Multiple Sclerosis September 2003 currently taking Aricept 10mg PO QD, Welbutrin XL 300mg PO QD, and Provigil 200mg PO BID.


photogirl1358
Regular Member


Date Joined Apr 2006
Total Posts : 299
   Posted 11/12/2006 3:40 AM (GMT -6)   
Hi Sandy,
 
I was interested to hear how the steroids are going for you so far, I hope you'll keep us posted.  I haven't had them before and it's good to hear others experiences.
 
I know it's hard to make yourself slow down when we are so young.  My whole life I've been told to "get my butt in gear" so it goes against everything I think I should be doing, like cleaning the house...luckily I never got in the habit of being a clean freak, so the dirt doesn't bother me too much.. lol
 
I'm loving online shopping... rest AND shop?  What could be better?  I hope you got a good sleep and your next dose is uneventful.
 
Shar
 
 
 
 
Diagnosed with MS April 2006
Longstanding anxiety and depression
Currently on Betaseron


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 11/12/2006 8:21 AM (GMT -6)   
Hi Sandy,
 
    If my phone went out I'd be at the store shopping too! LOL  Try to rest up the next few days, hopefully there won't be a need for you to venture out again and you can concentrate on getting better.  Keep us updated :-)
 
Allow Healing Well to continue to help others, clink link for details

mesea
Regular Member


Date Joined Nov 2006
Total Posts : 162
   Posted 11/12/2006 9:33 AM (GMT -6)   
Hi sandy, I had the IV steriods for 5 days in the beginning of Oct. I started them on a Wed and felt pretty good. Did them agin the next morning and felt like I could fly. After that I had some other stuff going on so I didn't feel so good but for that one day I felt better than I had in yrs.

I had a headache with mine too. Nothing that I took helped any,but like I said I had other things happening so it may have been the steroids or not. As everyone said rest until you have to go out again. We're all pulling for you and hope u get better fast.

pegleg
Regular Member


Date Joined Oct 2006
Total Posts : 257
   Posted 11/12/2006 10:34 AM (GMT -6)   
Sandy C: DON'T STOP THE STEROIDS COLD TURKEY!!!! CAN BE VERY DANGEROUS!!! If your sister is a nurse, she should have told you. It can cause heart palpitations, etc. I can't believe no one talked to you about this. What doseage of IV steroids were you on? The IV steroids can cause hot flashes and sweats just like you're going through menopause. You're going to feel crappy during the time you are on the steroids, but believe me it is well worth it! I couldn't walk without falling and constantly losing balance. After I finished steroids, it was like I was a new person with my balance. Please contact your MD AT ONCE. If you've had a high dose of IV steroids, you are putting yourself at danger if you don't taper. Still cannot believe no one told you! Let me know, I'm worried about the effects of not tapering!

Sandy C.
Regular Member


Date Joined Feb 2006
Total Posts : 129
   Posted 11/12/2006 11:51 AM (GMT -6)   
The prednisone taper is not needed to be safe and effective. The doctor has no problem with this either and she didn't even recommend it this time =). As far the IV route (high dose 1gm a day) I am going to complete this course, baring anything unforseen!

THANK YOU ALL for your support, it helps sooo much.
Sandy C.
Diagnosed with Multiple Sclerosis September 2003 currently taking Aricept 10mg PO QD, Welbutrin XL 300mg PO QD, and Provigil 200mg PO BID.


pegleg
Regular Member


Date Joined Oct 2006
Total Posts : 257
   Posted 11/12/2006 5:56 PM (GMT -6)   
Sandy: Glad you're doing well. My IV dosage was higher, I guess that's why mine was tapered w/severe warnings not to quit. Hope you have the same good results which I had. Take care.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 2:17 AM (GMT -6)
There are a total of 2,885,896 posts in 316,663 threads.
View Active Threads


Who's Online
This forum has 157759 registered members. Please welcome our newest member, nihaomamm07.
266 Guest(s), 1 Registered Member(s) are currently online.  Details
testuser1234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer